Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 05:45:00 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620456
  • Total Topics: 46750
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 126
Total: 128

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Looking for fat friendly meds:-)  (Read 1637 times)

0 Members and 1 Guest are viewing this topic.

Offline ryeguy

  • Member
  • Posts: 173
Looking for fat friendly meds:-)
« on: June 23, 2006, 10:16:56 AM »
Hi everyone!!

Grüsse from Berlin! Home of the 2006 World Soccer Championship.

So now that I'm finished with the Ad for Germany, Berlin, FIFA, and Soccer I'll get to the point.

Due to the fact that I have a pretty bad case of Lipo from the bellybutton down I have decided to have my doc change my HAART.

I have been on Trizivir since 2001 and have over the years seen my legs and butt vanish. It has come to my attention over the past month that the culprit is most likely the AZT in Trizi.

It  has been recommended to  to drop the Trizivir (at least the component AZT) and to try other meds such as: Lexiva, Norvir, Epzicom, Abacavir, Epzicom, Tenofovir and Truvada. I have already done some homework as to other side-effects from these meds but, would like to hear if any of you can give me some first hand info about any bad or good experiences with the above listed meds.

A heart felt hug to all of you who hang in there everyday and keep on enjoying life. Don't just live it, enjoy it!

Rion Turner

Offline doyourowndamndishes

  • Member
  • Posts: 85
Re: Looking for fat friendly meds:-)
« Reply #1 on: June 23, 2006, 02:41:10 PM »
Hello Rion,

I was on Trizivir & Kaletra and now am taking Atazanavir & Kivexa (Epizcom) and have been on this combo for 9 months.  So far I have never had lipo on any combination and I have stuck with PI therapy.  What other medication are you taking with the Trizivir?  If you are fine taking Trizivir except for the azt, I'd go with Kivexa (abacavir + epivir): your body is already use to these drugs as they are already in trizivir so you should not have any other side effects from it.  Now, depending on your drug history, you may need to boost the combo with ritonavir.  Again, it depends on the history and what other medications you are taking.

Cheers,

Alan
"All that we are is theresult of what we have thought." -Buddha

Offline ryeguy

  • Member
  • Posts: 173
Re: Looking for fat friendly meds:-)
« Reply #2 on: June 23, 2006, 02:46:02 PM »
Thankyou for your recommendation:-)

I only take trzivir with nothing else and I have never taken anything else.

I think your suggestion sounds good.

Offline getbusyliving

  • Member
  • Posts: 32
Re: Looking for fat friendly meds:-)
« Reply #3 on: June 23, 2006, 09:34:24 PM »
I have been on Truvada, reyataz and Norvir fro approximately 18 months and have not had any negative side effects.  It seems to me that those reporting lipo in any form are usually more experienced than I with meds.  Although I have not done any formal research, 5 to 6 years into treatment seems to be a time frame I hear repeatedly.  Good luck with your change.  Newt seems to be very knwledgeable in this area.

GETBUSYLIVING.

   
I decided it was either time to get busy living or get busy dying.

120304 diagnosed cd4 26 vl 30,000.
012305 started meds - Reyataz, Norvir, Truvada
06xx05 simply undetectable
07xx06 cd4 202 vl 94
0507 cd4 198 vl undetectable
today - feeling strong

Offline doyourowndamndishes

  • Member
  • Posts: 85
Re: Looking for fat friendly meds:-)
« Reply #4 on: June 26, 2006, 10:32:34 AM »
Hi Rion,

If you are only taking Trizivir right now and are planning on dropping the azt, you most likely will need to add another drug.  Trizivir is the only triple NRTI drug used and guidelines always suggest at least 3 drugs should be used to make up any combo.  Most doctors will start you off with Kaletra which is a strong drug that is known to not cause lipo.  It is notorious for screwing up lipid profiles though.  Most people who go on Kaletra eventually find themselves switching to Atazanavir instead of adding a heart medication to the list of drugs.  With me, considering that many of the statin drugs have similar side effects as AZT and the reason why I made the switch from Trizivr to Kivexa was to drop AZT, I had not intention of wanting to go on any heart medications to control the cholesterol and tryglicerides and nor did my doctor. 

Cheers,

Alan
"All that we are is theresult of what we have thought." -Buddha

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.